Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 52, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 21, 2014, 9:15 PM CDT for 10 counties in Minnesota. It was in force for 60 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2014, 9:15 PM CDT (02:15 UTC)
- Expired
- Jul 21, 2014, 10:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 81 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 9:15 PM CDT | TSTM WND DMG | Lockhart, MN | SEVERAL LARGE TREE BRANCHESAND LIMBS WERE BROKEN DOWN ACROSS GOODHOPE AND LOCKHART TOWNSHIPS. |
| Jul 21, 9:20 PM CDT | TSTM WND DMG | Crookston, MN | MULTIPLE TREES DOWN VICINITY OF BEET PLANT. |
| Jul 21, 9:20 PM CDT | TSTM WND DMG | Gentilly, MN | 4 INCH DIAMETER TREE BRANCHES DOWN. STORM WINDOW BLOWN OFF HOUSE. |
| Jul 21, 9:20 PM CDT | TSTM WND DMG | Gentilly, MN | 4 INCH DIAMETER TREE BRANCHES DOWN.STORM WINDOW BLOWN OFF HOUSE. |
| Jul 21, 9:20 PM CDT | TSTM WND GST 80 | Crookston, MN | PERSONAL WEATHER STATION REPORTED AT LEAST 80 MPH. MULTIPLE 8 INCH DIAMETER TREES DOWN. |
| Jul 21, 9:21 PM CDT | TSTM WND DMG | Alvarado, MN | RIVER GAGING STATION ON HWY 1 BRIDGE WAS DAMAGED BY WIND. ANTENNA HAD MISSING AND BENT TINES. |
| Jul 21, 9:22 PM CDT | TSTM WND DMG | 2 Nw Dorothy, MN | SEVERAL LARGE 4 TO 6 INCH DIAMETER TREE BRANCHES BROKEN DOWN IN SHELTER BELTS. |
| Jul 21, 9:30 PM CDT | TSTM WND DMG | Gentilly, MN | 4 INCH DIAMETER TREE BRANCHES DOWN.STORM WINDOW BLOWN OFF HOUSE. |
| Jul 21, 9:32 PM CDT | TSTM WND DMG | Maple Bay, MN | NUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN DOWN ACROSS MAPLE LAKE AND MENTOR. |
| Jul 21, 9:35 PM CDT | TSTM WND DMG | Red Lake Falls, MN | NUMEROUS TREES DOWN IN CITY AND POWER IS OUT. |
| Jul 21, 9:35 PM CDT | TSTM WND DMG | Thief River Falls, MN | NUMEROUS TREES DOWN IN THE CITY. POWER OUT. |
| Jul 21, 9:35 PM CDT | TSTM WND GST 58 | 2 S Thief River Falls, MN | PEAK WIND MEASURED AT THE THIEF RIVER FALLS REGIONAL AIRPORT. |
| Jul 21, 9:55 PM CDT | TSTM WND DMG | 4 Ene High Landing, MN | NUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN DOWN IN SHELTER BELTS ACROSS HIGHLANDING TOWNSHIP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3234 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
686
WUUS53 KFGF 220215
SVRFGF
MNC005-007-027-029-087-089-107-113-119-125-220315-
/O.NEW.KFGF.SV.W.0052.140722T0215Z-140722T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
915 PM CDT MON JUL 21 2014
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BECKER COUNTY IN NORTHWEST MINNESOTA...
WEST CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
NORTHERN CLAY COUNTY IN NORTHWEST MINNESOTA...
CLEARWATER COUNTY IN NORTHWEST MINNESOTA...
MAHNOMEN COUNTY IN NORTHWEST MINNESOTA...
MARSHALL COUNTY IN NORTHWEST MINNESOTA...
EASTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
POLK COUNTY IN NORTHWEST MINNESOTA...
RED LAKE COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 1015 PM CDT
* AT 912 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF WARREN TO 5 MILES SOUTHWEST OF RED
LAKE FALLS TO ADA TO 5 MILES NORTH OF GLYNDON...AND MOVING
NORTHEAST AT 55 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FERTILE...RED LAKE FALLS AND WYLIE AROUND 920 PM CDT.
WARREN...TWIN VALLEY AND TERREBONNE AROUND 925 PM CDT.
TWIN VALLEY...ARGYLE AND ST. HILAIRE AROUND 930 PM CDT.
VIKING...WAUKON AND ERSKINE AROUND 935 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE THIEF RIVER FALLS...
MCINTOSH...WHITE EARTH...FOSSTON...LENGBY AND WEME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4696 9530 4696 9668 4732 9657 4777 9661
4817 9714 4822 9713 4823 9715 4825 9714
4855 9604 4854 9595 4820 9522
TIME...MOT...LOC 0215Z 246DEG 47KT 4820 9700 4784 9629
4736 9643 4697 9653
HAIL...1.00IN
WIND...80MPH
$$
JR1 follow-up statement
251
WWUS53 KFGF 220240
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
940 PM CDT MON JUL 21 2014
MNC027-220250-
/O.CAN.KFGF.SV.W.0052.000000T0000Z-140722T0315Z/
CLAY MN-
940 PM CDT MON JUL 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4696 9530 4697 9616 4742 9618 4795 9613
4838 9667 4855 9604 4854 9595 4820 9522
TIME...MOT...LOC 0240Z 246DEG 47KT 4833 9655 4797 9584
4749 9599 4710 9609
$$
MNC005-007-029-087-089-107-113-119-125-220315-
/O.CON.KFGF.SV.W.0052.000000T0000Z-140722T0315Z/
MAHNOMEN MN-NORMAN MN-PENNINGTON MN-RED LAKE MN-BELTRAMI MN-BECKER
MN-CLEARWATER MN-POLK MN-MARSHALL MN-
940 PM CDT MON JUL 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MARSHALL...SOUTHEASTERN POLK...CLEARWATER...NORTHERN BECKER...WEST
CENTRAL BELTRAMI...EASTERN RED LAKE...PENNINGTON...EASTERN NORMAN AND
MAHNOMEN COUNTIES UNTIL 1015 PM CDT...
AT 939 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OLD MILL STATE PARK TO ROLAND TO BEJOU TO FLOM...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MCINTOSH...MAHNOMEN AND ROLAND AROUND 945 PM CDT.
WHITE EARTH...WAUBUN AND RICHWOOD AROUND 950 PM CDT.
FOSSTON...TRAIL AND OLGA AROUND 955 PM CDT.
LENGBY...GULLY AND MIDDLE RIVER AROUND 1000 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE WEME...CLEARBROOK AND BAGLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4696 9530 4697 9616 4742 9618 4795 9613
4838 9667 4855 9604 4854 9595 4820 9522
TIME...MOT...LOC 0240Z 246DEG 47KT 4833 9655 4797 9584
4749 9599 4710 9609
HAIL...1.00IN
WIND...70MPH
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:45 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 21, 6:45 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 645 PM CDT MON JUL 21 2014 .UPDATE... ISSUED AT 640 PM CDT MON JUL 21 2014 ADJUSTED EARLY EVENING POPS HIGHLIGHTING MAIN CONVECTION OVER THE FAR NW FA. MAIN THREAT WILL BE WIND AND HEAVY RAIN. EXPECT CONVECTION TO GRADUALLY EXPAND AS MAIN COMPLEX MOVES IN FROM THE WEST WITH HEAVY RAIN/DAMAGING WINDS MAIN THREAT. NO OTHER CHANGES. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 315 PM CDT MON JUL 21 2014 CONVECTION TIMING AND SEVERITY WILL BE THE MAIN FORECAST HEADACHE FOR THE SHORT TERM. STORMS HAVE DEVELOPED OVER WESTERN ND A FEW HOURS SOONER THAN ORIGINALLY THOUGHT. A LITTLE BIT OF ACTIVITY HAS FIRED NORTH OF THE BOUNDARY IN THE UPPER DEVILS LAKE BASIN...BUT CONVECTION IN THAT AREA HAS BEEN SUB SEVERE SO FAR. THE STRONGEST ACTIVITY HAS BEEN IN THE WESTERN PART OF THE STATE WITH THE MAIN SHORTWAVE...BUT OUR NORTHWESTERN COUNTIES WILL BE UNDER THE GUN IN THE NEXT FEW HOURS AS THE SHORTWAVE MOVES CLOSER AND THE ATMOSPHERE CONTINUES TO DESTABILIZE WITH ML CAPE ABOVE 3000 J/KG. WITH A SFC BOUNDARY HANGING AROUND IN THE AREA...THERE COULD BE ENOUGH LOW LEVEL HELICITY TO GET STORMS TURNING IF THEY ARE ISOLATED ENOUGH. THUS...TORNADO WATCH FOR OUR NORTHWEST EARLY ON IN THIS EVENT. LATER ON TONIGHT...THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX MOVING ACROSS THE CWA. WITH PLENTY OF MOISTURE FEEDING INTO THE COMPLEX AS DEW POINTS RISE INTO THE 70S...AND THE HIGHLY UNSTABLE AIR MASS...STORMS SHOULD MAINTAIN THEMSELVES AS THEY MOVE INTO THE RED RIVER VALLEY AND THEN INTO MN. BULK SHEAR VALUES ARE AROUND 40 TO 50 KTS ALTHOUGH THE LOW LEVEL SHEAR IS NOT NEARLY AS STRONG AS NEAR THE SFC BOUNDARY. MODEL SOLUTIONS CONTINUE TO POINT TO A BOW ECHO TYPE PATTERN...AND THE HRRR HAS BEEN CONSISTENT ON SHOWING HIGH WIND GUSTS ALONG WITH THE STORMS. SIGNS CONTINUE TO POINT TO A MCS ARRIVING IN THE VALLEY THIS EVENING AND MOVING EASTWARD INTO MN AFTER MIDNIGHT. DERECHO COMPOSITE ON THE SPC MESO PAGE IS IN THE 6 TO 8 RANGE...SO WILL KEEP THE DAMAGING WIND TAGS IN THE GRIDS FOR THIS EVENING. THE OTHER THREAT WILL BE HEAVY RAINFALL. THE MODELS CONTINUE TO CRANK OUT BULLSEYES OF OVER 2 INCHES IN A VERY SHORT TIME PERIOD. WITH PWAT VALUES UP TO 1.5 INCHES AND 850MB MOISTURE TRANSPORT CONTINUING TO PUSH MORE MOISTURE INTO OUR COUNTIES...HEAVY RAINFALL CONTINUES TO SEEM REASONABLE. THE ISSUE WILL BE WHERE IT FALL AND HOW LONG THE PRECIP WILL LAST. MANY OF THE SHORT RANGE MODELS HAVE BEEN TRENDING FURTHER NORTH WITH THE TRACK OF THE CONVECTION...WHICH WOULD TAKE IT ALONG THE NORTHERN EDGE OF THE MOST WARM AND MOIST AIR. THE FLY IN THE OINTMENT WILL BE THE MOVEMENT OF THE STORMS AS THE COMPLEX ACCELERATES ACROSS THE CWA. SINCE THERE HAS BEEN FAIRLY DRY WEATHER THE PAST FEW WEEKS OVER THE VALLEY...WILL HOLD OFF ON ANY FLOOD WATCHES FOR NOW BUT HAVE TO KEEP AN EYE ON THE STORMS AS THEY APPROACH THE MN LAKES COUNTRY LATER TONIGHT. THERE COULD BE SOME LINGERING SHOWERS AND STORMS IN THE EASTERN COUNTIES TOWARDS TOMORROW MORNING...BUT THERE SHOULD BE A DRYING TREND AS A COLD FRONT MOVES IN AND HIGH PRESSURE ARRIVES. TUESDAY WILL BE QUITE A BIT COOLER THAN TODAY...WITH HIGHS IN THE 70S TO LOW 80S AND DEW POINTS BACK DOWN INTO THE 50S. SFC HIGH PRESSURE WILL CONTINUE INTO TUESDAY NIGHT AND KEEP LOWS MUCH COOLER THAN THEY HAVE BEEN THE PAST FEW NIGHTS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 315 PM CDT MON JUL 21 2014 WEDNESDAY TO MONDAY...MODELS IN FAIR AGREEMENT WITH THE EXTENDED TIME FRAME. OVERALL TEMPS REGIME WILL BE NORMAL TO BELOW NORMAL TEMPS WITH DRY WEATHER FEATURED MOST DAYS AS SFC HIGH PRESSURE COMBINED WITH PREDOMINANTLY NW FLOW ALOFT PERSISTS. THE EXCEPTION IS THURSDAY NIGHT INTO FRIDAY AND SUNDAY WITH CHC THUNDERSTORMS AS RIDGING SHUNTS BACK TO THE WEST WITH POTENT SHORT WAVE RIDING OVER THE TOP BRINGING INSTABILITY AND FORCING TO THE NORTHERN PLAINS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 640 PM CDT MON JUL 21 2014 BEST ATTEMPT AT TIMING CONVECTION PROPAGATING EASTWARD ACROSS THE FORECAST AREA. MAIN HAZARD WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. WILL LIKELY SEE MVFR/IFR CIGS/VSBY IN STRONGER CELLS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ039-049-052-053. MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ003-029>032-040. && UPDATE...VOELKER SHORT TERM...JR LONG TERM...JK AVIATION...VOELKER
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 634 AM CDT MON JUL 21 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 634 AM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION LATER THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR SEVERE STORMS WILL BE SOUTH OF HIGHWAY TWO. DAMAGING WINDS AND LARGE HAIL ARE LIKELY...WITH A TORNADO ALSO POSSIBLE. SOME WIND GUSTS COULD BE PARTICULARLY DAMAGING. INTENSE RAINFALL RATES ARE EXPECTED...AND COULD LEAD TO ISOLATED AREAS OF VERY HEAVY RAINFALL. DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Jul 21, 8:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
841 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 2 E DAZEY 47.19N 98.16W
07/21/2014 M60 MPH BARNES ND MESONET
PEAK WINDS MESURED AT THE DAZEY NDAWN STATION.
&&
JRITTERLLocal storm report, Jul 21, 8:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
845 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HEAVY RAIN 4 WSW NEWFOLDEN 48.33N 96.41W
07/21/2014 M1.00 INCH MARSHALL MN COCORAHS
WIND GUSTS TO 50 MPH
&&
MLUKESLocal storm report, Jul 21, 8:57 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
857 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM FUNNEL CLOUD 6 W LARIMORE 47.91N 97.76W
07/21/2014 GRAND FORKS ND 911 CALL CENTER
&&
JRITTERLLocal storm report, Jul 21, 9:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
901 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FUNNEL CLOUD 7 W CROOKSTON 47.77N 96.76W
07/21/2014 POLK MN PUBLIC
FUNNEL CLOUD DESCENDED AND ASCENDED FROM ROTATING WALL
CLOUD. RELAYED BY POLK S.O.
&&
MEWENSLocal storm report, Jul 21, 9:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
910 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND PUBLIC
3 TO 4 INCH TREE BRANCHES DOWN VICINITY OF GROUND ROUND
ON 32 AV S. NUMEROUS SMALLER BRANCHES ON GROUND VICINITY
OF POST OFFICE ON 28 AV S.
&&
MEWENSLocal storm report, Jul 21, 9:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
913 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD GRAND FORKS 47.92N 97.07W
07/21/2014 GRAND FORKS ND AMATEUR RADIO
WATER FLOWING OVER BOTH WEST BOUND LANES ON WASHINGTON
STREET NEAR JUNCTION WITH 32 AV S.
&&
MEWENSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:48 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 57 min |
| Jul 21, 8:26 PM CDT | Flash Flood Warning | FGF | Polk | 6 hr |
| Jul 21, 8:43 PM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman, Polk | 46 min |
| Jul 21, 8:58 PM CDT | Tornado Warning | FGF | Pennington, Polk, Red Lake | 47 min |
| Jul 21, 9:08 PM CDT | Tornado Warning | FGF | Norman, Polk | 33 min |
| Jul 21, 10:01 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Lake of the Woods, Mahnomen and 3 more | 59 min |
| Jul 21, 10:14 PM CDT | Special Weather Statement | FGF | Grant | 46 min |
| Jul 21, 10:32 PM CDT | Flash Flood Warning | FGF | Marshall, Pennington, Polk, Red Lake | 8 hr |
| Jul 21, 11:01 PM CDT | Special Weather Statement | FGF | Wadena | 29 min |
| Jul 21, 11:10 PM CDT | High Wind Warning | FGF | Mahnomen, Norman, Pennington, Polk, Red Lake | 5 hr |
| Jul 22, 12:08 AM CDT | Areal Flood Advisory | FGF | Beltrami, Lake of the Woods, Roseau | 7 hr |
| Jul 22, 6:28 AM CDT | River Flood Warning | FGF | Marshall | 42 hr |
| Jul 22, 6:28 AM CDT | River Flood Warning | FGF | Marshall | 3 days |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.